HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

On a Nadaraya-Watson Estimator with Two Bandwidths

Abstract : In a regression model, we write the Nadaraya-Watson estimator of the regression function as the quotient of two kernel estimators, and propose a bandwidth selection method for both the numerator and the denominator. We prove risk bounds for both data driven estimators and for the resulting ratio. The simulation study confirms that both estimators have good performances, compared to the ones obtained by cross-validation selection of the bandwidth. However, unexpectedly, the single-bandwidth cross-validation estimator is found to be much better than the ratio of the previous two good estimators, in the small noise context. However, the two methods have similar performances in models with large noise.
Document type :
Journal articles
Complete list of metadata

Contributor : Nicolas Marie Connect in order to contact the contributor
Submitted on : Sunday, April 25, 2021 - 10:59:48 PM
Last modification on : Friday, April 1, 2022 - 3:56:04 AM


Files produced by the author(s)



Fabienne Comte, Nicolas Marie. On a Nadaraya-Watson Estimator with Two Bandwidths. Electronic Journal of Statistics , Shaker Heights, OH : Institute of Mathematical Statistics, 2021, 15 (1), pp.2566-2607. ⟨10.1214/21-EJS1849⟩. ⟨hal-02457079v2⟩



Record views


Files downloads